Alert archive / Arkansas / Flash Flood Warnings in 1994
Flash Flood Warning 31, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 5, 1994, 1:32 AM CST for Crawford County, Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 1994, 1:32 AM CST (07:32 UTC)
- Expired
- Nov 5, 1994, 7:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 7.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 050734 RRA FFWTUL ARC033-131-OKC079-051330- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 132 AM CST SAT NOV 5 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 730 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHWEST ARKANSAS ...CRAWFORD COUNTY IN WEST CENTRAL ARKANSAS ...SEBASTIAN COUNTY IN SOUTHEAST OKLAHOMA ...LE FLORE COUNTY NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE WARNED AREA AND OCCASSIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE NIGHT. THE GROUND IS ALREADY SATURATED FROM RECENT RAINS WITH SEVERAL RIVERS APPROACHING BANKFULL. THIS ADDITIONAL RAIN WILL LIKELY CAUSE FLOODING PROBLEMS DURING THE REMAINDER OF THE NIGHT AND EARLY MORNING. THE MAIN THREAT FOR FLOODING W LLIKELY BE NEAR DRAINAGE DITCHES AND CREEK BASINS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOV`E TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 8:52 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Nov 4, 8:52 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 845 PM CST FRI NOV 4 1994 00Z UA ANALYS INDCTS H8 JET HAS MOVD SEWD OVR XTRM SERN CORNER OF EOK AND BEST MOISTR FEED SHUD BE EAST OF EOK FOR THE REST OF THE NGT. 02Z SFC ANALYS SHOWS OUTFLO BNDRY HAS ALSO MOVD SEWD INTO XTRM SERN OK SO PRIMARY FOCUS FOR CONVCTN SHUD BE SOUTH OF EOK. SATL PICS SHOW STG UPR SYS MOVG EAST WITH NEW ETA SHOWING VORT CENTER TRACKING JUST SOUTH OF RED RVR. ALTHO HVYST CONVCTN WL BE IN SERN OK...WL NOT CHG FFA AREA TNGT AS CONSDBL OVRNNG RAINFALL AREA XPCTD WELL NORTH OF BNDRY AS UPR SYS MOVS CLOSER OVRNGT. WL MAKE ONLY MINOR CHGS ON UPDATE AFT LOOKING AT 03Z SFC OBS. ..11.. .TUL...FLASH FLOOD WATCH TONIGHT FOR ZONES 56>58 AND 60>77.
In the hours before
Local storm report, Nov 4, 9:19 PM CST, 4 hours 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST FRI NOV 4 1994
...REPORT FROM FRIDAY MORNING NOV 4 1994...
TIME (CST) COUNTY/STATE EVENT
1000 AM CRAWFORD/AR 28-30 FT GARNAGE TOTALLY DESTROYED AND
SEVERAL SHEDS BLOWN OVER. DAMAGE OCCURRED
NEAR TOWN OF GRAPHIC (15 MILES NORTHEAST
OF VAN BUREN)Local storm report, Nov 4, 9:20 PM CST, 4 hours 12 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST FRI NOV 4 1994
...REPORT FROM FRIDAY MORNING NOV 4 1994...
TIME (CST) COUNTY/STATE EVENT
1000 AM CRAWFORD/AR 28-30 FT GARAGE TOTALLY DESTROYED AND
SEVERAL SHEDS BLOWN OVER. DAMAGE OCCURRED
NEAR TOWN OF GRAPHIC (15 MILES NORTHEAST
OF VAN BUREN)Nearby
Flash Flood Warnings in Arkansas, 1994Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.